Dr. Lee, the Healthy Professor

Ibuprofen in Athletes
Written by on

Nonsteroidal anti-inflammatory drugs consumption by athletes is not harmless and should be discouraged.


Aggravation of Exercise-Induced Intestinal Injury by Ibuprofen in Athletes


An FYI that I think may interest some of you. Just a note I just received regarding the use of ibuprofen which I know some runners use. This is the concluding statement:  "Conclusion: This is the first study to reveal that ibuprofen aggravates exercise-induced small intestinal injury and induces gut barrier dysfunction in healthy individuals. We conclude that nonsteroidal anti-inflammatory drugs consumption by athletes is not harmless and should be discouraged."

http://journals.lww.com/acsm-msse/Abstract/2012/12000/Aggravation_of_Exercise_Induced_Intestinal_Injury.1.aspx

Join the conversation



rating

<< Prev: Food pyramid should reflect new studies

  Comments



http://leanseekers.com/Blog/ArticleId/267/Ibuprofen-in-Athletes